Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Triquotient maps via ultrafilter convergence


Authors: Maria Manuel Clementino and Dirk Hofmann
Journal: Proc. Amer. Math. Soc. 130 (2002), 3423-3431
MSC (2000): Primary 54C10, 54A20, 54B30, 18A20, 18B30
DOI: https://doi.org/10.1090/S0002-9939-02-06472-9
Published electronically: April 22, 2002
MathSciNet review: 1913023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we characterize triquotient maps as those that are surjective on chains of convergent ultrafilters, extending the result known for triquotient maps between finite topological spaces.


References [Enhancements On Off] (What's this?)

  • 1. J. Adámek, H. Herrlich and G.E. Strecker, Abstract and concrete categories (Wiley Interscience, New York 1990). MR 91h:18001
  • 2. N. Bourbaki, Topologie Générale (Hermann, Paris 1961).
  • 3. M. M. Clementino, On finite triquotient maps, J. Pure Appl. Algebra 168 (2002), 387-389.
  • 4. B. J. Day and G. M. Kelly, On topological quotient maps preserved by pullbacks or products, Proc. Cambridge Philos. Soc. 67 (1970) 553-558. MR 40:8024
  • 5. O. Hájek, Notes on quotient maps, Comment. Math. Univ. Carolinae 7 (1966), 319-323. MR 34:1992
  • 6. G. M. Kelly, A unified treatment of transfinite constructions for free algebras, free monoids, colimits, associated sheaves, and so on, Bull. Austral. Math. Soc. 22 (1980) 1-83. MR 84a:18011
  • 7. G. Janelidze and M. Sobral, Finite preorders and topological descent, J. Pure Appl. Algebra (to appear).
  • 8. G. Janelidze and W. Tholen, How algebraic is the change-of-base functor?, Proceedings Conference Category Theory, Como 1990, Lecture Notes in Mathematics 1488 (Springer, Berlin 1991) 174-186. MR 93f:18011
  • 9. E.G. Manes, A triple-theoretic construction of compact algebras, Seminar on Triples and Categorical Homology Theory, Lecture Notes in Mathematics 80 (Springer, Berlin 1969), pp. 91-118. MR 39:5657
  • 10. E. Michael, Bi-quotient maps and Cartesian products of quotient maps, Ann. Inst. Fourier, Grenoble 18 (1968) 287-302. MR 39:6277
  • 11. E. Michael, Complete spaces and tri-quotient maps, Illinois J. of Math. 21 (1977), 716-733. MR 57:7543
  • 12. T. Plewe, Localic triquotient maps are effective descent maps, Math. Proc. Cambridge Philos. Soc. 122 (1997), 17-43. MR 98b:54022
  • 13. J. Reiterman and W. Tholen, Effective descent maps of topological spaces, Top. Appl. 57 (1994), 53-69. MR 95f:18008

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C10, 54A20, 54B30, 18A20, 18B30

Retrieve articles in all journals with MSC (2000): 54C10, 54A20, 54B30, 18A20, 18B30


Additional Information

Maria Manuel Clementino
Affiliation: Departamento de Matemática, Universidade de Coimbra, 3001-454 Coimbra, Portugal
Email: mmc@mat.uc.pt

Dirk Hofmann
Affiliation: Departamento de Matemática, Universidade de Coimbra, 3001-454 Coimbra, Portugal
Address at time of publication: Departamento de Matemática, Universidade de Aveiro, 3810-193 Aveiro, Portugal
Email: dirk@mat.uc.pt, dirk@mat.ua.pt

DOI: https://doi.org/10.1090/S0002-9939-02-06472-9
Keywords: Biquotient map, effective descent map and triquotient map, convergent structure
Received by editor(s): November 7, 2000
Received by editor(s) in revised form: June 25, 2001
Published electronically: April 22, 2002
Additional Notes: The authors acknowledge partial financial assistance by Centro de Matemática da Universidade de Coimbra. The first author also thanks Project PRAXIS XXI 2/2.1/MAT/46/94.
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society